Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On behavior of pairs of Teichmüller geodesic rays
HTML articles powered by AMS MathViewer

by Masanori Amano
Conform. Geom. Dyn. 18 (2014), 8-30
Published electronically: February 6, 2014


In this paper, we obtain the explicit limit value of the Teichmüller distance between two Teichmüller geodesic rays which are determined by Jenkins-Strebel differentials having a common end point in the augmented Teichmüller space. Furthermore, we also obtain a condition under which these two rays are asymptotic. This is similar to a result of Farb and Masur.
  • William Abikoff, Degenerating families of Riemann surfaces, Ann. of Math. (2) 105 (1977), no. 1, 29–44. MR 442293, DOI 10.2307/1971024
  • Albert Fathi, François Laudenbach, and Valentin Poénaru. Travaux de Thurston sur les surfaces, volume 66 of Astérisque. Société Mathématique de France, Paris, 1979. Séminaire Orsay, With an English summary.
  • Benson Farb and Howard Masur, Teichmüller geometry of moduli space, I: distance minimizing rays and the Deligne-Mumford compactification, J. Differential Geom. 85 (2010), no. 2, 187–227. MR 2732976
  • Frederick P. Gardiner and Howard Masur, Extremal length geometry of Teichmüller space, Complex Variables Theory Appl. 16 (1991), no. 2-3, 209–237. MR 1099913, DOI 10.1080/17476939108814480
  • M. Gromov, Hyperbolic manifolds, groups and actions, Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978) Ann. of Math. Stud., vol. 97, Princeton Univ. Press, Princeton, N.J., 1981, pp. 183–213. MR 624814
  • Subhojoy Gupta. Asymptoticity of grafting and Teichmüller rays I. arXiv:1109.5365v1, 2011.
  • John Hubbard and Howard Masur, Quadratic differentials and foliations, Acta Math. 142 (1979), no. 3-4, 221–274. MR 523212, DOI 10.1007/BF02395062
  • Frank Herrlich and Gabriela Schmithüsen, On the boundary of Teichmüller disks in Teichmüller and in Schottky space, Handbook of Teichmüller theory. Vol. I, IRMA Lect. Math. Theor. Phys., vol. 11, Eur. Math. Soc., Zürich, 2007, pp. 293–349. MR 2349673, DOI 10.4171/029-1/7
  • Y. Imayoshi and M. Taniguchi, An introduction to Teichmüller spaces, Springer-Verlag, Tokyo, 1992. Translated and revised from the Japanese by the authors. MR 1215481, DOI 10.1007/978-4-431-68174-8
  • Nikolai V. Ivanov, Subgroups of Teichmüller modular groups, Translations of Mathematical Monographs, vol. 115, American Mathematical Society, Providence, RI, 1992. Translated from the Russian by E. J. F. Primrose and revised by the author. MR 1195787, DOI 10.1090/mmono/115
  • Nikolai V. Ivanov, Isometries of Teichmüller spaces from the point of view of Mostow rigidity, Topology, ergodic theory, real algebraic geometry, Amer. Math. Soc. Transl. Ser. 2, vol. 202, Amer. Math. Soc., Providence, RI, 2001, pp. 131–149. MR 1819186, DOI 10.1090/trans2/202/11
  • Steven P. Kerckhoff, The asymptotic geometry of Teichmüller space, Topology 19 (1980), no. 1, 23–41. MR 559474, DOI 10.1016/0040-9383(80)90029-4
  • Anatole Katok and Boris Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. With a supplementary chapter by Katok and Leonardo Mendoza. MR 1326374, DOI 10.1017/CBO9780511809187
  • Anna Lenzhen and Howard Masur, Criteria for the divergence of pairs of Teichmüller geodesics, Geom. Dedicata 144 (2010), 191–210. MR 2580426, DOI 10.1007/s10711-009-9397-7
  • Lixin Liu and Weixu Su. The horofunction compactification of Teichmüller metric. arXiv:1012.0409v4, 2012.
  • Howard Masur, On a class of geodesics in Teichmüller space, Ann. of Math. (2) 102 (1975), no. 2, 205–221. MR 385173, DOI 10.2307/1971031
  • Howard Masur, Uniquely ergodic quadratic differentials, Comment. Math. Helv. 55 (1980), no. 2, 255–266. MR 576605, DOI 10.1007/BF02566685
  • Hideki Miyachi, Teichmüller rays and the Gardiner-Masur boundary of Teichmüller space, Geom. Dedicata 137 (2008), 113–141. MR 2449148, DOI 10.1007/s10711-008-9289-2
  • Hideki Miyachi. Teichmüller space has non-Busemann points. arXiv:1105.3070v1, 2011.
  • Mary Rees, An alternative approach to the ergodic theory of measured foliations on surfaces, Ergodic Theory Dynam. Systems 1 (1981), no. 4, 461–488 (1982). MR 662738, DOI 10.1017/s0143385700001383
  • Marc A. Rieffel, Group $C^*$-algebras as compact quantum metric spaces, Doc. Math. 7 (2002), 605–651. MR 2015055
  • Kurt Strebel, Quadratic differentials, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 5, Springer-Verlag, Berlin, 1984. MR 743423, DOI 10.1007/978-3-662-02414-0
  • Cormac Walsh, The action of a nilpotent group on its horofunction boundary has finite orbits, Groups Geom. Dyn. 5 (2011), no. 1, 189–206. MR 2763785, DOI 10.4171/GGD/122
  • Cormac Walsh, The asymptotic geometry of the Teichmüller metric, arXiv:1210.5565v1, 2012.
Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): ~32G15, ~30F60
  • Retrieve articles in all journals with MSC (2010): ~32G15, ~30F60
Bibliographic Information
  • Masanori Amano
  • Affiliation: Department of Mathematics, Tokyo Institute of Technology, 2-12-1 Ookayama, Meguroku, Tokyo 152-8551, Japan
  • Email:
  • Received by editor(s): April 18, 2013
  • Received by editor(s) in revised form: August 7, 2013, and September 11, 2013
  • Published electronically: February 6, 2014
  • © Copyright 2014 American Mathematical Society
  • Journal: Conform. Geom. Dyn. 18 (2014), 8-30
  • MSC (2010): Primary ~32G15; Secondary ~30F60
  • DOI:
  • MathSciNet review: 3162997